MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT PEG/TAIL DRILL; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT PEG/TAIL DRILL; INSTRUMENT, SURGICAL, ORTHOPEDIC
Model Number 00-5927-060-00
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a drill lodged in a guide and became stuck.The tip of the drill bit fractured.There was no patient involvement as the malfunction did not occur during surgery.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: patello-femoral joint peg/tail guide size 2, left: catalog#00592706201, lot#60919555.Multiple mdr reports have been filed for this event; please see associated report: 0001822565-2022-00697.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; h2; h3; h6; h10.H6: proposed component (annex g) code is mechanical (g04) - drill bit.Visual examination of the returned product identified signs of repeated use (nicked / gouged), damaged flutes, fractured and seized in the guide.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PATELLO-FEMORAL JOINT PEG/TAIL DRILL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13734067
Report Number0001822565-2022-00696
Device Sequence Number20101011
Product Code HWE
UDI-Device Identifier00889024206168
UDI-Public(01)00889024206168(10)63872350
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-5927-060-00
Device Catalogue Number00592706000
Device Lot Number63872350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown